Flood, Carroll
- When
- July 5, 8:59 AM EST to July 13, 6:20 AM EST
- Where
- Carroll forecast zone
- Property damage
- $500,000
- Crop damage
- $3.0 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
8 to 10 inches of rain on the 4th followed by intervals of thunderstorms through the 11th caused major flooding along the Tippcanoe River. 8 inches (FS - 8 feet) on the 10th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
8 to 10 inches of rain on the 4th followed by intervals of thunderstorms through the 11th caused major flooding along the Tippcanoe River. The river crested at 12.8 inches (FS - 8 feet) on the 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 5, 3:35 AM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 AM EST SAT JUL 5 2003 STATIONARY FRONT ACROSS NORTHERN INDIANA. FLOW OF MOIST AIR WILL CONTINUE INTO AREA. MAJOR PROBLEM WILL BE FLOODING. AREAS ACROSS NORTH CENTRAL INDIANA HAVE RECEIVED OVER 4 INCHES OF RAIN OVERNIGHT. THE FRONT WILL CONTINUE OVER THE AREA TODAY. A S/W WILL MOVE DOWN FRONT THIS AFTERNOON. LI DROP TO -6 TO -7. SHOWERS AND TSTMS OVER E CENTRAL INDIANA WILL CONTINUE THROUGH THE MORNING. LIKELY TSTMS OVER THE N THIS AFTERNOON. DUE TO THE RAIN THEY HAD AND ANY TSTMS THIS AFTERNOON MAY HAVE HVY RAIN WILL ISSUE A FLOOD WATCH FOR THE NRN THIRD OF CWA TDA. SCATTERED TSTMS CENTRAL WITH CHANCE S. DUE TO THE RAIN AND MORE CLOUD COVER WILL LOWER TEMPS SOME. UNSTABLE AIR WILL REMAIN OVER AREA TONIGHT. WILL CONTINUE WITH SCATERED TSTMS. GUIDANCE TEMPS LOOK GOOD. THE SCATTERED TSTMS WILL CONTINUE OVER AREA ON SUNDAY WITH THE FRONT AND MOIST AIR REMAINING OVER AREA. LOWER GUIDANCE TEMPERATURES LOOK OK. WILL CONTINUE THE RAIN INTO THE EVE SUNDAY NIGHT. .IND...FLOOD WATCH NORTHERN THIRD OF CWA TODAY. HAINES
INZ021-028>031-035>049-051>057-060>065-067>072-061015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 AM EST SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH FOR THE NORTHERN THIRD OF CENTRAL INDIANA TODAY... SHOWERS AND THUNDERSTORMS CENTRAL AND NORTH THIS MORNING. THUNDERSTORMS LIKELY THIS AFTERNOON NORTH WITH SCATTERED THUNDERSTORMS CENTRAL. CHANCE FOR THUNDERSTORMS SOUTH. THUNDERSTORMS THIS AFTERNOON NORTH MAY PRODUCE HEAVY RAIN. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS OVER CENTRAL AND NORTHERN INDIANA MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA ON SUNDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. THE NECT CHANCE FOR THUNDERSTORMS WILL OCCUR FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING ESPECIALLY IN AREAS WHERE A FLASH FLOOD WARNING HAS NOT BEEN ISSUED. THE NEED FOR SPOTTERS MAY CONTINUE THROUGH SUNDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0352 AM EST SAT JUL 05 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM DELPHI IN FLASH FLOOD
07/05/03 CARROLL
0245 AM FRANKFORT IN FLASH FLOOD
07/05/03 CLINTON
0210 AM WINDFALL IN FLASH FLOOD
07/05/03 TIPTON
0201 AM KOKOMO IN FLASH FLOOD
07/05/03 HOWARD
0145 AM SUMMITVILLE IN FLASH FLOOD
07/05/03 MADISON
0130 AM WINCHESTER IN FLASH FLOOD
07/05/03 RANDOLPH
RKThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373888, 5373889.